MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GUIDE WR 1.2MM X 12" BOX OF 5 STERILE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. GUIDE WR 1.2MM X 12" BOX OF 5 STERILE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 7211138
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/20/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after surgery, x-rays were performed and it was found that a broken tip of guidewire remained in the patient, so the patient was taken back to surgery on the same day to remove the broken piece.No further information is available about the patient and the outcome of the surgery.
 
Additional Manufacturer Narrative
One 1.2mm nitinol guidewire was returned for evaluation.Visual assessment of the device confirmed its reported breakage.Approximately 1.190 of its distal has been broken off.The break area shows no material voids.The break area shows significant signs of elastic deformation.The broken portion is bent on two planes the guidewire condition indicates it was subjected to excessive forces resulting in its failure.Excessive forces applied to the instrument can result in failure.

Brand Name
GUIDE WR 1.2MM X 12" BOX OF 5 STERILE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7820769
Report Number1020279-2018-01650
Device Sequence Number1249197
Product Code LXH
UDI-Device Identifier03596010559050
UDI-Public(01)03596010559050(17)211219(10)50637243
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/19/2021
Device Model Number7211138
Device Catalogue Number7211138
Device Lot Number50637243
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2018
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer10/03/2018
Initial Report FDA Received Date08/27/2018
Supplement Report FDA Received Date10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;